Thunderstorm Wind, Cooke
- When
- June 5, 12:35 AM CST
- Where
- Cooke County, Gainesville Muni Arp
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 33.650, -97.200
An MCS moved out of Oklahoma and across roughly the eastern half of the region. Some minor wind damage occurred across North Texas but flooding of roads was the main impact from this event.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
An MCS moved out of Oklahoma and across roughly the eastern half of the region. Some minor wind damage occurred across North Texas but flooding of roads was the main impact from this event.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 4, 6:05 PM CST, 6 hours 30 minutes earlier.
Area Forecast Discussion National Weather Service Fort Worth TX 705 PM CDT Tue Jun 4 2024 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Wednesday Evening/ Thunderstorms continue to develop north of the region associated with a shortwave trough moving east through the Plains. Convection is initiating along a surface front which extends from Minnesota south to the Texas Panhandle, and will continue to develop southward along this front this evening as it pushes southeast. Upscale development is likely across Oklahoma tonight as the front and shortwave interact with a highly unstable airmass. A QLCS will be the likely result, with a line of storms pushing south across the Red River shortly after midnight. This line will continue south through roughly the eastern half of the forecast area overnight through Wednesday morning, eventually exiting to our southeast around midday Wednesday. The western extent of the anticipated linear complex is a bit uncertain. At this time, model consensus is that it will be somewhere near the I-35 corridor, as any convective attempts farther west will likely be shut down by a mid level ridge centered over the Desert Southwest. The severe threat will be highest along the Red River where a large hail and damaging wind concern will exist, though a severe wind threat may may extend as far south as the I-20 corridor. Gusty winds associated with outflow will remain possible as the complex pushes farther south Wednesday morning, but a strong capping inversion will keep the Wednesday morning activity mostly elevated and sub-severe. The potential for locally heavy rain following recent rainfall will also make flooding a good possibility, and a Flood Watch will hence remain in place for areas along and east of a line from Sherman to Palestine tonight through Wednesday. The front will push south into Central Texas before stalling on Wednesday. An isolated storm or two may redevelop Wednesday afternoon across the southern most counties in the vicinity of the stationary boundary, but subsidence in the wake of the exiting shortwave will keep most folks dry. Thankfully, the front and/or outflow will knock a few degrees off the dewpoint temperatures, making Wednesday much more bearable compared to today. The Heat Advisory will therefore be allowed to expire on time this evening. 30 && .LONG TERM... /Issued 240 PM CDT Tue Jun 4 2024/ /Wednesday Night and Beyond/ Mid-level high pressure will push overhead from the west Wednesday night into Thursday, allowing for our first day without any rain chances over our forecast area Thursday. With sunny skies region- wide and rain-free conditions, expect afternoon highs to peak in the mid- to upper 90s across much of North and Central Texas Thursday afternoon. Surface low pressure transiting east across Ontario and the Great Lakes region will drag a weak cold front south across the Plains toward North Texas Thursday night into Friday. Confidence is highest in the frontal boundary stalling near or just north of the Red River early Friday. High-resolution guidance over the next few days will help increase our confidence in a more precise placement of this boundary. Although mid-level ridging and a subtle capping inversion will likely inhibit widespread convection from developing during peak heating Friday afternoon, convergence in the vicinity of the surface trough may offer enough lift to get an isolated thunderstorm or two (~15-20% chance) going across portions of North Texas Friday afternoon/evening. Weak flow aloft will limit the severe threat, but a strong storm or two capable of producing small hail and gusty downburst winds remains possible. If any storms develop, they will quickly diminish late Friday evening with the loss of daytime heating. An upper trough looks to dig south over the Northern Great Plains by the weekend shunting the overhead ridge back to the south and west. This will put portions of the Southern Plains back under active northwest flow aloft. Periodic chances for MCS activity will persist through the remainder of the weekend into early next week, with the greatest chances for additional rainfall residing north of the I-20 corridor into Oklahoma. Slightly above-average temperatures in the low to mid-90s are expected over the weekend. Long-range guidance is in decent agreement that a stronger cold front will push into North Texas in the Sunday-Monday time frame, increasing chances for at least isolated to scattered convection across the region. North-northeasterly winds, increased cloudiness, and potential rainfall may help nudge temperatures back down into the mid- to upper 80s early next week. Langfeld && .AVIATION... /NEW/ /00Z TAFs/ A thunderstorm complex moving south overnight will affect the DFW Metroplex 08Z to 13Z Wednesday, but should remain east of KACT. MVFR ceilings will accompany the precipitation and will likely linger across the DFW area until 18Z. A weak front will shift winds to the east-northeast around 18Z Wednesday in the Metroplex, and around 21Z at KACT. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 70 91 73 95 76 / 50 20 0 0 5 Waco 76 93 73 92 74 / 20 30 5 0 0 Paris 66 87 68 92 70 / 70 20 0 0 5 Denton 68 90 71 93 72 / 50 20 0 0 5 McKinney 68 89 70 93 72 / 60 20 0 0 5 Dallas 69 92 73 95 75 / 50 30 0 0 5 Terrell 68 89 70 92 73 / 60 40 0 0 0 Corsicana 69 90 73 92 75 / 40 50 5 0 0 Temple 77 94 74 93 74 / 5 20 5 0 0 Mineral Wells 76 92 71 95 73 / 20 10 0 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... Flood Watch from 10 PM CDT this evening through Wednesday morning for TXZ093>095-104>107-120>123-135-148. Heat Advisory until 8 PM CDT this evening for TXZ142-156>160-174- 175. &&
Hazardous Weather Outlook National Weather Service Fort Worth TX 1253 AM CDT Wed Jun 5 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060015- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1253 AM CDT Wed Jun 5 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. A complex of thunderstorms will continue south through the region overnight, with the best coverage of storms being along and east of I-35. Some storms may be severe with damaging winds and large hail. Heavy rainfall will lead to renewed flooding issues. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorm chances will linger into Wednesday morning, primarily east of I-35. Damaging wind gusts and heavy rainfall will remain the primary hazards. Isolated thunderstorms are possible Friday afternoon across North Texas with a low threat of damaging wind gusts. Low thunderstorm chances remain in the forecast through the weekend into early next week. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested overnight into Wednesday morning along and east of I-35/35W.
Special Weather Statement
National Weather Service Fort Worth TX
1242 AM CDT Wed Jun 5 2024
TXZ094-103>105-050630-
Hunt TX-Collin TX-Denton TX-Fannin TX-
1242 AM CDT Wed Jun 5 2024
...Strong thunderstorms will impact portions of Hunt, Denton, Collin
and southern Fannin Counties through 130 AM CDT...
At 1242 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dodd City to near Celina to near Sanger.
Movement was southeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
McKinney, Denton, Sanger, Anna, Celina, Pilot Point, Van Alstyne,
Aubrey, Ray Roberts Park Isle Du Bois, and Ray Roberts Park
Johnson Branch around 1245 AM CDT.
Prosper, Melissa, Leonard, and Krugerville around 1250 AM CDT.
Frisco, Cross Roads, and Wolfe City around 1255 AM CDT.
Little Elm, Princeton, Lowry Crossing, and Celeste around 100 AM
CDT.
Allen, Corinth, Fairview, Farmersville, Shady Shores, Hackberry,
and Merit around 105 AM CDT.
Plano, The Colony, Lake Dallas, Lake Lewisville, Lucas, and
Hickory Creek around 110 AM CDT.
Lewisville, Wylie, Greenville, Highland Village, Commerce, Parker,
Hebron, and Greenville City Lakes around 115 AM CDT.
Carrollton, Murphy, and Campbell around 120 AM CDT.
Other locations impacted by these storms include Westminster,
Neylandville, Frognot, Kingston, Nobility, Providence Village,
Ponder, Weston, Lewisville Lake, and Bolivar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3298 9630 3299 9730 3343 9738 3340 9653
3341 9586 3309 9586
TIME...MOT...LOC 0542Z 332DEG 30KT 3355 9609 3337 9676 3340 9717
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BonnettePreliminary Local Storm Report
National Weather Service Fort Worth TX
1255 AM CDT Wed Jun 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM Tstm Wnd Dmg 3 SW Denison 33.73N 96.60W
06/05/2024 Grayson TX Broadcast Media
Oak tree on FM 131.
&&Special Weather Statement
National Weather Service Fort Worth TX
100 AM CDT Wed Jun 5 2024
TXZ091>093-050700-
Grayson TX-Cooke TX-Montague TX-
100 AM CDT Wed Jun 5 2024
...A strong thunderstorm will impact portions of northeastern
Montague, Cooke and southwestern Grayson Counties through 200 AM
CDT...
At 100 AM CDT, Doppler radar was tracking a strong thunderstorm near
Leon, moving southeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Hubert H Moss Lake around 110 AM CDT.
Gainesville and Lindsay around 125 AM CDT.
Other locations impacted by this storm include Tioga, Rosston, Valley
View, Bulcher, Sadler, Capps Corner, Lake Ray Roberts, Dexter, Hood,
and Myra.
This includes Interstate 35 between mile markers 482 and 503.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3386 9717 3376 9719 3372 9711 3382 9705
3385 9709 3387 9699 3371 9684 3341 9683
3343 9748 3382 9772 3392 9748 3383 9746
3382 9738 3388 9733 3386 9733 3389 9731
3386 9726 3392 9721
TIME...MOT...LOC 0600Z 323DEG 24KT 3383 9738
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
BonnetteSpecial Weather Statement
National Weather Service Fort Worth TX
104 AM CDT Wed Jun 5 2024
TXZ094-095-106-107-050630-
Hopkins TX-Lamar TX-Delta TX-Fannin TX-
104 AM CDT Wed Jun 5 2024
...Strong thunderstorms will impact portions of northwestern Hopkins,
Delta, Lamar and southeastern Fannin Counties through 130 AM CDT...
At 104 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Arthur City to near Princeton. Movement
was southeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Paris, Reno, Roxton, Big Creek Lake, Lake Crook, Camp Maxey,
Powderly, and Klondike around 110 AM CDT.
Cooper, Cooper Lake, and Cooper Lake State Park around 115 AM CDT.
Blossom around 120 AM CDT.
Other locations impacted by these storms include New Birthright,
Ridgeway, Pacio, Nobility, Midcity, Direct, Forest Hill, Taylor Town,
Sun Valley, and Gober.
This includes Interstate 30 between mile markers 110 and 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3393 9556 3388 9554 3389 9546 3387 9546
3387 9540 3388 9531 3338 9531 3309 9586
3341 9586 3334 9638 3342 9639 3364 9599
3386 9588 3384 9584 3384 9582 3386 9582
3384 9577 3389 9575 3388 9570 3394 9560
TIME...MOT...LOC 0604Z 318DEG 40KT 3386 9555 3346 9588 3326 9645
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BonnetteSpecial Weather Statement
National Weather Service Fort Worth TX
130 AM CDT Wed Jun 5 2024
TXZ095-104>107-120>123-050715-
Kaufman TX-Van Zandt TX-Hunt TX-Hopkins TX-Collin TX-Rockwall TX-
Lamar TX-Rains TX-Delta TX-
130 AM CDT Wed Jun 5 2024
...Strong thunderstorms will impact portions of Rockwall, Hunt,
northern Kaufman, northwestern Van Zandt, Hopkins, Rains, Delta,
eastern Lamar and southeastern Collin Counties through 215 AM CDT...
At 130 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Blossom to near Cumby to Wylie. Movement
was southeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rowlett, Wylie, Rockwall, Greenville, Paris, Terrell, Sulphur
Springs, Seagoville, Forney, Commerce, Kaufman, Wills Point, Royse
City, Heath, Fate, Farmersville, Grand Saline, Crandall, Cooper, and
Combine.
This includes the following highways...
Interstate 20 between mile markers 486 and 515.
Interstate 30 between mile markers 65 and 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3296 9531 3296 9566 3269 9560 3256 9651
3311 9652 3325 9588 3387 9541 3389 9532
TIME...MOT...LOC 0630Z 314DEG 39KT 3367 9534 3319 9581 3305 9649
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BonnetteSpecial Weather Statement
National Weather Service Fort Worth TX
133 AM CDT Wed Jun 5 2024
TXZ102>104-118-119-050715-
Collin TX-Denton TX-Tarrant TX-Dallas TX-Wise TX-
133 AM CDT Wed Jun 5 2024
...Strong thunderstorms will impact portions of southeastern Wise,
southern Denton, Tarrant, southwestern Collin and Dallas Counties
through 215 AM CDT...
At 132 AM CDT, Doppler radar was tracking an outflow boundary
producing strong wind gusts along a line extending from near Justin
to Lewisville to near Sachse. Movement was south at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dallas, Fort Worth, Arlington, Plano, Garland, Irving, Grand Prairie,
Mesquite, Carrollton, Frisco, Denton, Richardson, Lewisville, Allen,
Flower Mound, Rowlett, Euless, Desoto, Bedford, and Grapevine.
This includes the following highways...
Interstate 35W between mile markers 48 and 80.
Interstate 35E between mile markers 415 and 455.
Interstate 20 between mile markers 444 and 485.
Interstate 30 between mile markers 6 and 64.
Interstate 45 between mile markers 270 and 284.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3309 9694 3310 9652 3257 9652 3262 9703
3274 9749 3322 9745
TIME...MOT...LOC 0632Z 002DEG 24KT 3313 9736 3303 9696 3298 9654
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BonnetteThe Dallas/Ft Worth radar (KFWS), 120 km away, was scanning. The volume nearest the first event began at 06:34 UTC.
13 flash flood, 4 thunderstorm wind. Local standard time, as filed.
Power line and tree damage reported in Collinsville.
Thunderstorm winds damaged several lightweight metal structures on a property in the Pickton area. Large tree branches were also knocked down.
Guinn Hall at TWU measured a 59 mph wind gust.
Emergency management reported flash flooding 3 miles north of Collinsville, TX.
A public report indicated flash flooding near the intersection of Highway 56 and FM 901 in Sadler, TX.
Emergency management reported flash flooding near the intersection of Highway 75 and Travis Blvd in Sherman, TX.
Multiple road closures were reported including Cowan Road and CRs 512, 331, 578, 618, 504, 590, 338, 572, 825, 668, 444, 581, and 424. A sink hole developed on CR 512 as well.
Emergency Management reported the closure of Campbell Road near Water Oak Dr in Dallas due to high water.
Road 321 near Catfish Creek flooded, as well as several low water crossings.
Emergency Management reported flooding at North Catherine Street and West Alamo Dr in Terrell, TX.
Emergency management reported multiple sections of Highway 2727 flooded.
Broadcast media reported that an SUV was found submerged in high water, and appeared to have been swept off the road from rushing water while crossing W Lawther Dr between NW Hwy and Goforth Rd. This location is just north of White Rock Lake.
Emergency management reported that Washington St at Highway 175 in Kaufman was flooded.
A trained spotter reported flooding along Mountain Creek Parkway. This location is just northeast of Joe Pool Lake.
Several county roads flooded, generally the same roads that flooded earlier in the week.
Minor road flooding was reported across the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1195586, 1195589, 1196636, 1195592, 1197506, 1197507, 1197509, 1196695, 1197513, 1196694, 1197514, 1197515, 1197516, 1197517, 1197518, 1196693, 1196691.